Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 324, NWS Charleston, SC

September 30, 2008Bryan County, Chatham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Sep 30, 2008, 3:19 PM EDT for Bryan County, Chatham County, Georgia. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 30, 2008, 3:19 PM EDT (19:19 UTC)
Expired
Sep 30, 2008, 4:15 PM EDT
In force
56 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA

The radar

The Charleston,SC radar (KCLX), 77 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 30, 3:33 PM EDTHAIL 0.5Pooler, GADIME SIZE HAIL FELL FOR 4 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
312 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 301919
SVRCHS
GAC029-051-302015-
/O.NEW.KCHS.SV.W.0324.080930T1919Z-080930T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
319 PM EDT TUE SEP 30 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BRYAN COUNTY IN SOUTHEAST GEORGIA...
  CHATHAM COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 415 PM EDT

* AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BURROUGHS...OR ABOUT 7 MILES NORTH OF RICHMOND HILL...MOVING
  SOUTHEAST AT 14 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  POOLER...BLOOMINGDALE...
  GARDEN CITY...
  BURROUGHS...
  WINDSOR FOREST...WHITE BLUFF...
  VERNONBURG...FORT MCALLISTER...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3199 8141 3215 8132 3206 8095 3204 8092
      3203 8084 3197 8084 3194 8088 3195 8095
      3193 8097 3191 8092 3185 8098 3186 8104
      3183 8104
TIME...MOT...LOC 1919Z 303DEG 12KT 3203 8127

$$
3 follow-up statements
000 
WWUS52 KCHS 301935
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
335 PM EDT TUE SEP 30 2008

GAC029-051-302015-
/O.CON.KCHS.SV.W.0324.000000T0000Z-080930T2015Z/
BRYAN GA-CHATHAM GA-
335 PM EDT TUE SEP 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL CHATHAM AND CENTRAL BRYAN COUNTIES...

AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GEORGETOWN...OR ABOUT 6 MILES NORTHEAST OF RICHMOND
HILL...MOVING SOUTHEAST AT 14 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BURROUGHS...ISLE OF HOPE...SANDFLY...SAVANNAH...SKIDAWAY ISLAND...
THUNDERBOLT...VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND AND
WINDSOR FOREST.

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3199 8141 3211 8131 3201 8088 3197 8084
      3194 8088 3195 8095 3193 8097 3191 8093
      3190 8093 3185 8099 3186 8104 3184 8106
TIME...MOT...LOC 1935Z 303DEG 12KT 3200 8122

$$
000 
WWUS52 KCHS 301951
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
351 PM EDT TUE SEP 30 2008

GAC029-051-302015-
/O.CON.KCHS.SV.W.0324.000000T0000Z-080930T2015Z/
BRYAN GA-CHATHAM GA-
352 PM EDT TUE SEP 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL CHATHAM AND CENTRAL BRYAN COUNTIES...

AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WINDWARD...OR ABOUT 8 MILES SOUTHWEST OF SAVANNAH...
MOVING SOUTHEAST AT 14 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BURROUGHS...ISLE OF HOPE...SANDFLY...SAVANNAH...SKIDAWAY ISLAND...
THUNDERBOLT...VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND AND
WINDSOR FOREST.

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3199 8141 3211 8131 3201 8088 3197 8084
      3194 8088 3195 8095 3193 8097 3191 8093
      3190 8093 3185 8099 3186 8104 3184 8106
TIME...MOT...LOC 1952Z 305DEG 13KT 3196 8116

$$
000 
WWUS52 KCHS 302015
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT TUE SEP 30 2008

GAC029-051-302024-
/O.EXP.KCHS.SV.W.0324.000000T0000Z-080930T2015Z/
BRYAN GA-CHATHAM GA-
414 PM EDT TUE SEP 30 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHATHAM AND CENTRAL
BRYAN COUNTIES WILL EXPIRE AT 415 PM EDT...

AT 409 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS 35 TO 45 MPH AND PEA
TO DIME SIZED HAIL WILL PERSIST ACROSS AREAS SOUTH AND EAST OF 
SAVANNAH THROUGH 5 PM. 

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3199 8141 3211 8131 3201 8088 3197 8084
      3194 8088 3195 8095 3193 8097 3191 8093
      3190 8093 3185 8099 3186 8104 3184 8106
TIME...MOT...LOC 2014Z 305DEG 13KT 3191 8108

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 1:29 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Sep 30, 1:29 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
129 PM EDT TUE SEP 30 2008

.SYNOPSIS...
A WEAK PRES PATTERN WILL RESIDE OVER THE AREA TODAY. A DRY COLD
FRONT WILL PUSH THROUGH THE AREA LATE WED...THEN HIGH PRES WILL
BUILD IN FROM THE NW AND N THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COMPLEX PATTERN IN PLACE TODAY. A RATHER DEEP UPPER TROUGH
STRETCHES FROM THE GREAT LAKES SOUTHWARD TOWARD INTO THE GULF OF
MEXICO WHILE AN ARCED 90 PLUS KT JET STREAK EXISTS STRETCHES FROM
THE CAROLINAS INTO THE SOUTHERN MID ATLANTIC AND THEN EASTWARD
INTO THE ATLANTIC. BROAD LOW LEVEL MOISTURE CONVERGENCE...AN AFTERNOON
SEA BREEZE AND NUMEROUS MORNING CONVECTIVE OUTFLOW BOUNDARIES WILL
ACT AS FOCI FOR SHOWERS AND THUNDERSTORMS. THE FACTOR AGAINST
MUCH CONVECTION IS THE OVERALL DRYING OF THE ATMOSPHERE AS THE
UPPER TROUGH/JET AXIS SHIFT SLOWLY EASTWARD THROUGH THE DAY.
ONGOING CONVECTION JUST E OF ORANGEBURG MAY BRUSH OUR INTERIOR SC
ZONES. THINK 20 POPS WILL SUFFICE FOR MOST LOCALES FOR THIS
AFTERNOON. WITH DECENT MID-LEVEL LAPSE RATES...CANNOT EVEN RULE
OUT AN ISOLATED STRONG STORM IF ANY STRONG CORES DEVELOP AND TAP
INTO DRY AIR ALOFT. HIGHS SHOULD RANGE FROM MID 80S JUST INLAND
FROM THE SEA BREEZE TO SOME UPPER 80S IN INLAND SE GEORGIA WHERE
MORE SUN IS EXPECTED.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
ANY LINGERING CONVECTION EARLY EVENING SHOULD END NOT LONG AFTER
DUSK WITH SKIES BECOMING CLEAR OVERNIGHT WITH OUR REGION IN A LOW
LEVEL PRE-FRONTAL TROUGH. STRONGER BOUNDARY LAYER FLOW SHOULD
PRECLUDE A SERIOUS RISK FOR FOG FORMATION AND WILL LIKELY KEEP
TEMPERATURES WARMER THROUGH MUCH OF THE OVERNIGHT...ESPECIALLY
CLOSER TO THE COAST.

&&

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT THROUGH THE FIRST HALF OF
THE WEEKEND...WITH SOLUTIONS THEN DIVERGING BY THE END OF THE
WEEKEND AND INTO EARLY NEXT WEEK. A COLD FRONT WILL MOVE THROUGH THE
REGION LATE WEDNESDAY OR WEDNESDAY NIGHT...WITH HIGH PRESSURE THEN
BUILDING INTO THE REGION FOR THE REMAINDER OF THE WEEK AND OVER THE
UPCOMING WEEKEND. WITH LACK OF ANY MOISTURE TAP FROM THE GULF OF
MEXICO...EXPECT A DRY FRONTAL PASSAGE LATE WEDNESDAY/WEDNESDAY
NIGHT...WITH RAIN FREE WEATHER THEN CONTINUING THROUGH THE REST OF
THE WEEK AND OVER THE WEEKEND. MODEL GUIDANCE IS IN GENERAL
AGREEMENT THAT PERSISTENT NORTHEAST LOW LEVEL STEERING FLOW WILL
BEGIN TO INCREASE LOW LEVEL MOISTURE ACROSS THE AREA SUNDAY NIGHT
AND ESPECIALLY ON MONDAY...SO HAVE MENTIONED LOW CHANCE OR SLIGHT
CHANCE POPS ACROSS THE REGION TO ACCOUNT FOR SHOWERS ROLLING IN OFF
THE ATLANTIC.

AS FOR TEMPERATURES...EXPECT A VERY WARM DAY WEDNESDAY AS DEEP LAYER
WESTERLY FLOW AND PLENTY OF SUNSHINE WILL ALLOW HIGHS TO REACH INTO
THE UPPER 80S ACROSS EASTERN ZONES...WITH 90 DEGREES NOT OUT OF THE
QUESTION. MODEL GUIDANCE IS LIKELY TOO COOL WITH DAYTIME HIGHS
FOLLOWING THE COLD FRONTAL PASSAGE THURSDAY THROUGH SATURDAY...AS
HEART OF COLDEST AIRMASS ADVECTING TOWARD THE REGION WILL NEED TO
PASS OVER THE STILL RELATIVELY WARM GREAT LAKES. EXPECT THAT THE
LATENT HEAT FLUX FROM THE GREAT LAKES WILL MODIFY THE LOW LEVEL
AIRMASS MORE THAN WHAT THE MODELS INDICATE...AND THIS SHOULD RESULT
IN HIGHS CLOSE TO CLIMO IN THE UPPER 70S TO LOWER 80S THURSDAY
THROUGH SATURDAY. WILL KEEP TEMPERATURES CLOSE TO OR SLIGHTLY BELOW
GUIDANCE VALUES SUNDAY AND MONDAY AS ONSHORE FLOW SHOULD KEEP
TEMPERATURES GENERALLY AROUND 80 TO THE LOWER 80S.

&&

.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
MAINLY VFR CONDITIONS WILL PREVAIL THROUGH THE EVENING HOURS AT
BOTH TAF SITES. RADAR DEPICTS SHOWER AND THUNDERSTORM ACTIVITY
JUST WEST OF THE KCHS TERMINAL. HOWEVER...THESE SHOWERS ARE MOVING
NORTHEAST BUT MAY GRAZE THE AIRPORT WITHIN THE NEXT COUPLE OF
HOURS. HAVE INTRODUCED VCSH INITIALLY AND MAINTAINED THE LOWERING
CEILINGS AS THE ACTIVITY APPROACHES THIS AFTERNOON. AS FOR THE KSAV
TERMINAL...A FEW SHOWERS MAY DEVELOP ALONG THE SEA BREEZE AND PUSH
INLAND. WILL MAINTAIN A CB FOR THE AREA UNTIL RADAR TRENDS BECOME
MORE EVIDENT.

WITH DRY AIR ALOFT...THE CROSS OVER TEMPERATURE AND THE COLD FRONT
PUSHING CLOSER TOWARDS THE FORECAST AREA...EXPECT MAINLY SHALLOW
GROUND FOG TO DEVELOP IF ANY. ANOTHER CAVEAT WILL BE THE 925 MB
WINDS WHICH ARE GOING TO BE AT LEAST 15 TO 20 KNOTS WHICH IS
SUPPORTED BY THE MODEL SOUNDINGS. HAVE INTRODUCED MVFR
VISIBILITIES TO ACCOUNT FOR SHALLOW GROUND FOG AT BOTH TERMINALS
LATE TONIGHT. ANY FOG FORMATION THAT OCCURS SHOULD BURN OFF
QUICKLY AFTER SUNRISE.

EXTENDED AVIATION OUTLOOK...MVFR VSBYS IN FOG ARE BRIEFLY POSSIBLE
LATE TUESDAY NIGHT AND WEDNESDAY MORNING. OTHERWISE...VFR CONDITIONS
WILL PREVAIL.

&&

.MARINE...
WEAK PRES PATTERN STARTING OFF TODAY WITH LIGHT AND VARIABLE FLOW
EARLY BECOMING S TO SE THIS AFTERNOON AS AN INLAND PRE-FRONTAL
SURFACE TROF TAKES SHAPE. SPEEDS MAINLY 10 KT OR BELOW WITH WEAK
SEA BREEZE ENHANCEMENTS ALONG THE LAND/SEA INTERFACE AFTER MIDDAY.
2-3 FT SEAS WILL PERSIST...MAINLY IN AN E SWELL.

AN INCREASING LOW LEVEL PRES GRADIENT EXPECTED TO LEE OF A TROF AXIS
MOVING INTO N GEORGIA AND THE UPSTATE CAROLINAS. WE INCREASING SW
FLOW TO 10-15 KT OR EVEN A SOLID 15 KT AT TIMES MOST OFFSHORE WATERS
TONIGHT WITH SEAS 2-4 FT.

A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST ON
WEDNESDAY...THEN MOVE THROUGH THE WATERS WEDNESDAY NIGHT. HIGH
PRESSURE WILL THEN BUILD BACK INTO THE AREA THURSDAY THROUGH
SATURDAY. EXPECT A FAIRLY DECENT SURGE BEHIND THE COLD FRONT TUESDAY
NIGHT...AND WOULDN/T BE SURPRISED IF SMALL CRAFT ADVISORIES ARE
EVENTUALLY NEEDED FOR PORTIONS OF THE WATERS WEDNESDAY NIGHT. WIND
FIELDS ARE EXPECTED TO WEAKEN QUICKLY LATE WEDNESDAY NIGHT AND EARLY
THURSDAY MORNING...AND THIS SHOULD BRING CONDITIONS BELOW SMALL
CRAFT THRESHOLDS. WINDS AND SEAS ARE THEN EXPECTED TO REMAIN BELOW
SMALL CRAFT CRITERIA THURSDAY THROUGH SATURDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Sep 30, 4:13 AM EDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
413 AM EDT TUE SEP 30 2008

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-011000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
413 AM EDT TUE SEP 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LAKE WINDS...A STRONG COLD FRONT WILL MOVE THROUGH THE SOUTHEAST
UNITED STATES LATE WEDNESDAY AND WEDNESDAY NIGHT...AND THIS MAY
RESULT IN THE NEED FOR A LAKE WIND ADVISORY FOR LAKE MOULTRIE
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 30, 3:12 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
312 PM EDT TUE SEP 30 2008

GAZ116>119-137-138-140-301945-
COASTAL BRYAN-COASTAL CHATHAM-INLAND BRYAN-INLAND CHATHAM-INLAND
LIBERTY-INLAND MCINTOSH-LONG-
312 PM EDT TUE SEP 30 2008

...STRONG THUNDERSTORMS WILL IMPACT CHATHAM...CENTRAL LIBERTY...
SOUTHEASTERN BRYAN...NORTH CENTRAL MCINTOSH AND CENTRAL LONG COUNTIES
THROUGH 345 PM EDT...

AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
GUSTY WINDS OF 30 TO 40 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TUTENS TO ELIM...OR ALONG A LINE EXTENDING FROM 9
MILES NORTH OF RICHMOND HILL TO HINESVILLE...MOVING EAST AT 13 MPH.

AREAS IN AND AROUND ALLENHURST...BELFAST...BLOOMINGDALE...
BURROUGHS...CROSSROADS...FLEMINGTON...FORT MCALLISTER...FORT
STEWART...GARDEN CITY...HINESVILLE...ISLE OF HOPE...JONES...KELLER...
MCINTOSH...POOLER...RETREAT...RICEBORO...RICHMOND HILL...RIVERSIDE...
SANDFLY...SAVANNAH...THUNDERBOLT...VERNONBURG...WALTHOURVILLE...WHITE
BLUFF...WINDSOR FOREST AND MIDWAY WILL BE IMPACTED THROUGH 345 PM
EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND
DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 6:03 PM EDTAreal Flood AdvisoryCHSMcIntosh70 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.